MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Added information to section h2 (type of follow-up).Updated section g3 (date received by manufacturer), g6 (type of report), h3 (device evaluated by manufacturer), h6 (component code, type of investigation, investigation findings, investigation conclusions).The device was received for evaluation.Complaint was not confirmed since the inaccurate values were non-reproducible.However, another issue was found.Visually, it was detected that the optical housings were damaged.As received, the device was plugged into a known good unit (kgu) monitor with a kgu swan-ganz catheter.The device was recognized but it failed the svo2 test in the "in vitro calibration" step.Issue was solved by using a kgu base plate pre-amp.Then, the svo2 test could be performed, obtaining a value of 80% stable, as expected.Based on further investigation by the engineers team, the inaccurate values could not be replicated, therefore a definite root cause was unable to be established.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on this assessment, no further action is required at this time, however, all events will continue to be reviewed and monitored.
 
Additional Manufacturer Narrative
The product was returned for analysis; however, it has not been evaluated yet.Upon the evaluation of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, this hemosphere oximetry cable provided different measurements than expected according to physiological state of the patient.The issue was solved replacing the device.There was no further information available.There was no allegation of patient injury.

Brand Name
HEMOSPHERE OXIMETRY CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21122449
Report Number2015691-2025-00213
Device Sequence Number15319342
Product Code DQK
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)201218
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model NumberHEMOXSC100
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown